Alert archive / Georgia / Tornado Warnings in 1999

Tornado Warning 22, NWS Jacksonville, FL

November 1, 1999Echols County, Georgia

NWS Jacksonville, FL issued this tornado warning at Nov 1, 1999, 8:32 PM EST for Echols County, Georgia. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 1, 1999, 8:32 PM EST (01:32 UTC)
Expired
Nov 1, 1999, 9:20 PM EST
In force
48 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Echols County, GA

The radar

The Moody AFB radar (KVAX), 23 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 1, 8:50 PM ESTTornado F0Tarver, GATornado was weak, with most of the damage at tree top level. Tornado developed in Hamilton County, Florida.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 1.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 1999-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 59 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 1999-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
59 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1120 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KJAX 020134 RRA
TORJAX
GAC101-020220-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
832 PM EST MON NOV 1 1999

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  ECHOLS COUNTY IN SOUTHERN GEORGIA

* UNTIL 920 PM EST

* AT 830 PM EST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  DEVELOPING TORNADO 5 MILES SOUTH OF STATENVILLE... MOVING NORTHEAST
  AT 35 MPH.

* SOME LOCATIONS IN THE PATH OF THIS TORNADO ARE...
  STATENVILLE                         BY 840 PM EST
  TARVER                              BY 850 PM EST

ABANDON MOBILE HOMES! GO IN A NEARBY STURDY BUILDING. AS A LAST RESORT
LIE FLAT IN A DITCH AND COVER YOUR HEAD.

PW/PP

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Nov 1, 7:41 PM EST, 51 minutes earlier.

Area forecast discussion, Nov 1, 7:41 PM EST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
740 PM EDT FRI OCT 29 1999

NUMEROUS SHOWERS AND THUNDERSTORMS STREAMING IN FROM GULF OUT AHEAD
OF SURFACE LOW WHICH IS JUST WEST OF TLH. RUC MOVES LOW INTO WESTERN
GEORGIA OVERNIGHT. HIGHEST 3 HOUR PRESSURE FALLS ARE IN THIS AREA
SO THIS APPEARS REASONABLE. A CLUSTER OF STRONG TO SEVERE STORMS
ARE IN SUWANNEE COUNTY AND THESE WILL MOVE INTO INLAND SOUTHEAST
GEORGIA NEXT COUPLE OF HOURS.

SATELLITE AND RADAR INDICATING STORMS MOVING VERY RAPIDLY TO THE
NORTHEAST. SOME STORMS MAY BE SEVERE WITH BRIEF TORNADOES ESP IN
INLAND SOUTHEAST GEORGIA. ZONES WILL BE UPDATED WHEN CURRENT
WATCH EXPIRES AND NEW ONE (FURTHER EAST) IS ISSUED..

PETERSON

In the hours before

Special weather statement, Nov 1, 3:51 PM EST, 4 hours 41 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-020100-

NORTHEAST FLORIDA AND SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK...COR
NATIONAL WEATHER SERVICE JACKSONVILLE FL
351 PM EST MON NOV 1 1999

...TORNADO WATCH IN EFFECT FOR SUWANNEE AND HAMILTON COUNTIES UNTIL
8 PM EST...

A CLUSTER OF THUNDERSTORMS EXTENDING FROM THE CENTRAL GULF TO THE
FLORIDA PANHANDLE WILL CONTINUE TO STRENGHTEN AND RACE NORTHEAST
ACROSS NORTH FLORIDA THIS EVENING. THE STRONGEST STORMS ARE EXPECTED
TO MOVE INTO THE SUWANNEE RIVER AREA OF NORTH FLORIDA BETWEEN 6 AND 8
PM. CONDITIONS ARE FAVORABLE FOR SOME OF THE THUNDERSTORMS TO
PRODUCE TORNADOES AND POSSIBLY LARGE HAIL.

STORM SPOTTERS SHOULD PREPARE TO ACTIVATE IN SUWANNEE AND
HAMILTON COUNTIES. SPOTTERS IN THE REMAINDER OF NORTHEAST FLORIDA
AND SOUTHEAST GEORGIA SHOULD CONTINUE TO MONITOR THE PROGRESS OF
THESE STORMS AND BE ON THE ALERT FOR POSSIBLE ACTIVATION BY LATE
THIS EVENING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
JACKSONVILLE WEBSITE ON THE INTERNET AT HTTP://WWW.NWSJAX.NOAA.GOV
(ALL LOWERCASE LETTERS).

PETERSON
Special weather statement, Nov 1, 3:51 PM EST, 4 hours 41 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-020100-

NORTHEAST FLORIDA AND SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK...COR
NATIONAL WEATHER SERVICE JACKSONVILLE FL
351 PM EST MON NOV 1 1999

...TORNADO WATCH IN EFFECT FOR SUWANNEE AND HAMILTON COUNTIES UNTIL
8 PM EST...

A CLUSTER OF THUNDERSTORMS EXTENDING FROM THE CENTRAL GULF TO THE
FLORIDA PANHANDLE WILL CONTINUE TO STRENGHTEN AND RACE NORTHEAST
ACROSS NORTH FLORIDA THIS EVENING. THE STRONGEST STORMS ARE EXPECTED
TO MOVE INTO THE SUWANNEE RIVER AREA OF NORTH FLORIDA BETWEEN 6 AND 8
PM. CONDITIONS ARE FAVORABLE FOR SOME OF THE THUNDERSTORMS TO
PRODUCE TORNADOES AND POSSIBLY LARGE HAIL.

STORM SPOTTERS SHOULD PREPARE TO ACTIVATE IN SUWANNEE AND
HAMILTON COUNTIES. SPOTTERS IN THE REMAINDER OF NORTHEAST FLORIDA
AND SOUTHEAST GEORGIA SHOULD CONTINUE TO MONITOR THE PROGRESS OF
THESE STORMS AND BE ON THE ALERT FOR POSSIBLE ACTIVATION BY LATE
THIS EVENING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
JACKSONVILLE WEBSITE ON THE INTERNET AT HTTP://WWW.NWSJAX.NOAA.GOV
(ALL LOWERCASE LETTERS).

PETERSON
Special weather statement, Nov 1, 3:51 PM EST, 4 hours 41 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-020100-

NORTHEAST FLORIDA AND SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
351 PM EST MON NOV 1 1999

...TORNADO WATCH IN EFFECT FOR SUWANNEE AND HAMILTON COUNTIES UNTIL
8 PM EST...

A CLUSTER OF THUNDERSTORMS EXTENDING FROM THE CENTRAL GULF TO THE
FLORIDA PANHANDLE WILL CONTINUE TO STRENGHTEN AND RACE NORTHEAST
ACROSS NORTH FLORIDA THIS EVENING. THE STRONGEST STORMS ARE EXPECTED
TO MOVE INTO THE SUWANNEE RIVER AREA OF NORTH FLORIDA BETWEEN 6 AND 8
PM. CONDITIONS ARE FAVORABLE FOR SOME OF THE THUNDERSTORMS TO
PRODUCE TORNADOES AND POSSIBLY LARGE HAIL.

STORM SPOTTERS SHOULD PREPARE TO ACTIVATE IN SUWANNEE AND
HAMILTON COUNTIES. SPOTTERS IN THE REMAINDER OF NORTHEAST FLORIDA
AND SOUTHEAST FLORIDA SHOULD CONTINUE TO MONITOR THE PROGRESS OF
THESE STORMS AND BE ON THE ALERT FOR POSSIBLE ACTIVATION BY LATE
THVIS EVENING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
JACKSONVILLE WEBSITE ON THE INTERNET AT HTTP://WWW.NWSJAX.NOAA.GOV
(ALL LOWERCASE LETTERS).

PETERSON
Special weather statement, Nov 1, 8:11 PM EST, 21 minutes before
AMZ435-450-452-454-470-472-474-
FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-021000-

NORTHEAST FLORIDA AND SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK...
UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
811 PM EST MON NOV 1 1999

...TORNADO WATCH IN EFFECT UNTIL 1 AM EST FOR ALL OF SOUTHEASTERN
GEORGIA AND THE FOLLOWING COUNTIES OF NORTHEAST FLORIDA...ALACHUA...
BAKER... BRADFORD... CLAY... COLUMBIA... DUVAL... GILCHRIST...
HAMILTON... NASSAU... PUTNAM... ST. JOHNS... SUWANNEE AND UNION...

A LINE OF SEVERE THUNDERSTORMS EXTEND FROM THE CENTRAL GULF OF MEXICO
AND THEN ACROSS NORTHERN FLORIDA AND SOUTHEAST GEORGIA. THESE
STORMS ARE MOVING TOWARD THE NORTHEAST AT 30 TO 40 MPH. SEVERE
THUNDERSTORMS WITH WIND GUSTS OF 70 MPH...HAIL AND ISOLATED TORNADOES
ARE POSSIBLE IN AND NEAR THE WATCH AREA.

STORM SPOTTER ACTIVATION IN THE WATCH AREA IS REQUESTED.

RESIDENTS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA SHOULD CONTINUE
TO MONITOR THE PROGRESS OF THESE STORMS AND BE ON THE ALERT FOR
THREATENING WEATHER AND POSSIBLE WARNINGS.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
JACKSONVILLE WEBSITE ON THE INTERNET AT HTTP://WWW.NWSJAX.NOAA.GOV
(ALL LOWERCASE LETTERS).

SANDRIK
Special weather statement, Nov 1, 8:11 PM EST, 21 minutes before
AMZ435-450-452-454-470-472-474-
FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-021000-

NORTHEAST FLORIDA AND SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK...
UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
811 PM EST MON NOV 1 1999

...TORNADO WATCH IN EFFECT UNTIL 1 AM EST FOR ALL OF SOUTHEASTERN
GEORGIA AND THE FOLLOWING COUNTIES OF NORTHEAST FLORIDA...ALACHUA...
BAKER... BRADFORD... CLAY... COLUMBIA... DUVAL... GILCHRIST...
HAMILTON... NASSAU... PUTNAM... ST. JOHNS... SUWANNEE AND UNION...

A LINE OF SEVERE THUNDERSTORMS EXTEND FROM THE CENTRAL GULF OF MEXICO
AND THEN ACROSS NORTHERN FLORIDA AND SOUTHEAST GEORGIA. THESE
STORMS ARE MOVING TOWARD THE NORTHEAST AT 30 TO 40 MPH. SEVERE
THUNDERSTORMS WITH WIND GUSTS OF 70 MPH...HAIL AND ISOLATED TORNADOES
ARE POSSIBLE IN AND NEAR THE WATCH AREA.

STORM SPOTTER ACTIVATION IN THE WATCH AREA IS REQUESTED.

RESIDENTS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA SHOULD CONTINUE
TO MONITOR THE PROGRESS OF THESE STORMS AND BE ON THE ALERT FOR
THREATENING WEATHER AND POSSIBLE WARNINGS.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
JACKSONVILLE WEBSITE ON THE INTERNET AT HTTP://WWW.NWSJAX.NOAA.GOV
(ALL LOWERCASE LETTERS).

SANDRIK

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 9:14 PM ESTTornado WarningJAXClinch46 min

Nearby

Tornado Warnings in Georgia, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.